Any Effective Management for HIV-Drug Related Halitosis?

Question

Answers on the forum pertaining to this issue were older than god, so I'm asking anew whether you or any of your colleagues can recommend or suggest ways to alleviate the halitosis that results from copious intake of anti-HIV meds. I've been poz for many years now and my coping mechanisms are ready for re-adjustment. "Back in the day" when we all expected to die within a short while from the ailment bad breath seemed the least of concerns. Now that I'm surviving endlessly, I realize the maintaining a distance from friends I wish to communicate with, speaking into my fist, or not speaking aloud when another human is present in the room are aging strategies and perhaps newer ones have been developed. I realize this is way minor on the list of HIV-related maladies, but it's for me a quality of life issue, a self confidence issue, and, I think, a healthy desire not to disgust or insult people I wish only to chat with. Could someone please advise me about this? Thank you a lot.

Answer

Halitosis is common in general population and perhaps even more common in some HIV+ populations-often difficult to treat. I am now aware of any connection with a particular HIV med-you dont mention which meds you are taking.

see http://en.wikipedia.org/wiki/Halitosis for general discussion for halitosis

Recommend discussing with your HIV doc and dentist. KH